Alert archive / California / Small Craft Advisories in 2025

Small Craft Advisory 36, NWS Eureka, CA

March 16, 2025

NWS Eureka, CA issued this small craft advisory at Mar 16, 2025, 9:01 PM PDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2025, 9:01 PM PDT (04:01 UTC)
Expired
Mar 17, 2025, 10:00 PM PDT
In force
25 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

583 
WHUS76 KEKA 170401
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
901 PM PDT Sun Mar 16 2025

PZZ450-171215-
/O.EXP.KEKA.GL.W.0014.000000T0000Z-250317T0400Z/
/O.NEW.KEKA.SC.Y.0036.250317T0401Z-250318T1000Z/
Pt St George to Cape Mendocino out 10 nm-
901 PM PDT Sun Mar 16 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 10 to 13 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-171215-
/O.EXP.KEKA.GL.W.0014.000000T0000Z-250317T0400Z/
/O.NEW.KEKA.SC.Y.0036.250317T0401Z-250318T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
901 PM PDT Sun Mar 16 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 10 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-171215-
/O.EXP.KEKA.GL.W.0014.000000T0000Z-250317T0400Z/
/O.NEW.KEKA.SC.Y.0036.250317T0401Z-250318T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
901 PM PDT Sun Mar 16 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-171215-
/O.EXP.KEKA.GL.W.0014.000000T0000Z-250317T0400Z/
/O.NEW.KEKA.SC.Y.0036.250317T0401Z-250318T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
901 PM PDT Sun Mar 16 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 11 to 14 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
963 
WHUS76 KEKA 171001
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
301 AM PDT Mon Mar 17 2025

PZZ450-171815-
/O.EXT.KEKA.SC.Y.0036.000000T0000Z-250318T0500Z/
Pt St George to Cape Mendocino out 10 nm-
301 AM PDT Mon Mar 17 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-171815-
/O.EXT.KEKA.SC.Y.0036.000000T0000Z-250318T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
301 AM PDT Mon Mar 17 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 10 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-171815-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-250318T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
301 AM PDT Mon Mar 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-171815-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-250318T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
301 AM PDT Mon Mar 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 12 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
525 
WHUS76 KEKA 171523
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
823 AM PDT Mon Mar 17 2025

PZZ450-172330-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-250318T0500Z/
Pt St George to Cape Mendocino out 10 nm-
823 AM PDT Mon Mar 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 8 to 12 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-172330-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-250318T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
823 AM PDT Mon Mar 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-172330-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-250318T0500Z/
Pt St George to Cape Mendocino 10 to 60 nm-
823 AM PDT Mon Mar 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 10 to 12 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-172330-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-250318T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
823 AM PDT Mon Mar 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 11 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
780 
WHUS76 KEKA 172132
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
232 PM PDT Mon Mar 17 2025

PZZ455-180545-
/O.EXT.KEKA.SC.Y.0036.000000T0000Z-250317T2200Z/
/O.NEW.KEKA.GL.W.0015.250317T2200Z-250318T0400Z/
/O.NEW.KEKA.SC.Y.0037.250318T0400Z-250318T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
232 PM PDT Mon Mar 17 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM UNTIL 9 PM PDT THIS 
EVENING... 
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS 
EVENING TO 3 AM PDT TUESDAY...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 30 kt and seas 10 to 14 feet expected. For the 
  first Small Craft Advisory, northwest winds 15 to 20 kt with 
  gusts up to 30 kt and seas 10 to 12 feet. For the second Small 
  Craft Advisory, northwest winds 15 to 25 kt with gusts up to 
  30 kt and seas 11 to 14 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, until 9 PM PDT this evening. For 
  the Small Craft Advisory, until 3 PM PDT this afternoon. For 
  the Small Craft Advisory, from 9 PM this evening to 3 AM PDT 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-180545-
/O.EXT.KEKA.SC.Y.0036.000000T0000Z-250317T2200Z/
/O.NEW.KEKA.GL.W.0015.250317T2200Z-250318T0400Z/
/O.NEW.KEKA.SC.Y.0037.250318T0400Z-250318T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
232 PM PDT Mon Mar 17 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM UNTIL 9 PM PDT THIS 
EVENING... 
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS 
EVENING TO 3 AM PDT TUESDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 25 kt with 
  gusts up to 35 kt and seas 11 to 15 feet expected. For the 
  first Small Craft Advisory, northwest winds 20 to 25 kt with 
  gusts up to 35 kt and seas 11 to 13 feet. For the second Small 
  Craft Advisory, northwest winds 15 to 20 kt with gusts up to 
  30 kt and seas 11 to 15 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 9 PM PDT this evening. For 
  the Small Craft Advisory, until 3 PM PDT this afternoon. For 
  the Small Craft Advisory, from 9 PM this evening to 3 AM PDT 
  Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-180545-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-250318T0500Z/
/O.NEW.KEKA.GL.A.0011.250319T1600Z-250320T0000Z/
Pt St George to Cape Mendocino out 10 nm-
232 PM PDT Mon Mar 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 20 
  kt with gusts up to 30 kt and seas 8 to 12 feet. For the Gale 
  Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 7 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, until 10 PM PDT this 
  evening. For the Gale Watch, from Wednesday morning through 
  Wednesday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ470-180545-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-250318T0500Z/
/O.NEW.KEKA.GL.A.0011.250319T1000Z-250320T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
232 PM PDT Mon Mar 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 20 
  kt with gusts up to 30 kt and seas 11 to 13 feet. For the Gale 
  Watch, south winds 25 to 35 kt with gusts up to 45 kt and seas 
  6 to 9 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 10 PM PDT this 
  evening. For the Gale Watch, from late Tuesday night through 
  Wednesday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
966 
WHUS76 KEKA 180301
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
801 PM PDT Mon Mar 17 2025

PZZ455-181000-
/O.CON.KEKA.GL.W.0015.000000T0000Z-250318T0400Z/
/O.CON.KEKA.SC.Y.0037.250318T0400Z-250318T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
801 PM PDT Mon Mar 17 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...For the Gale Warning, northwest winds 15 to 25 kt with 
  gusts up to 30 kt and seas 12 to 14 feet. For the Small Craft 
  Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt 
  and seas 11 to 14 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm.

* WHEN...For the Gale Warning, until 9 PM PDT this evening. For 
  the Small Craft Advisory, until 3 AM PDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-181000-
/O.CON.KEKA.GL.W.0015.000000T0000Z-250318T0400Z/
/O.CON.KEKA.SC.Y.0037.250318T0400Z-250318T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
801 PM PDT Mon Mar 17 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...For the Gale Warning, northwest winds around 20 kt with 
  gusts up to 30 kt and seas 13 to 15 feet. For the Small Craft 
  Advisory, northwest winds 15 to 20 kt with gusts up to 30 kt 
  and seas 11 to 15 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, until 9 PM PDT this evening. For 
  the Small Craft Advisory, until 3 AM PDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-181115-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-250318T0500Z/
/O.CON.KEKA.GL.A.0011.250319T1600Z-250320T0000Z/
Pt St George to Cape Mendocino out 10 nm-
801 PM PDT Mon Mar 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, north winds 15 to 20 kt 
  with gusts up to 25 kt and seas 10 to 12 feet. For the Gale 
  Watch, south winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 7 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...For the Small Craft Advisory, until 10 PM PDT this 
  evening. For the Gale Watch, from Wednesday morning through 
  Wednesday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ470-181115-
/O.CON.KEKA.SC.Y.0036.000000T0000Z-250318T0500Z/
/O.CON.KEKA.GL.A.0011.250319T1000Z-250320T0000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
801 PM PDT Mon Mar 17 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 20 
  kt with gusts up to 25 kt and seas 11 to 13 feet. For the Gale 
  Watch, south winds 25 to 35 kt with gusts up to 45 kt and seas 
  6 to 9 feet possible.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 10 PM PDT this 
  evening. For the Gale Watch, from late Tuesday night through 
  Wednesday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 3:07 PM PDT, 5 hours 54 minutes earlier.

Area forecast discussion, Mar 16, 3:07 PM PDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
307 PM PDT Sun Mar 16 2025

.SYNOPSIS...Steadier precipitation followed by showers and
locally brief heavy rain and isolated thunderstorms tonight.
Strong southerly winds will spread south across Mendocino and Lake
counties late this afternoon with the front. Lingering showers
through Monday afternoon/evening, followed by drier conditions on
Tuesday. Another frontal system will bring additional rain,
mountain snow and gusty southerly winds on Wednesday.

&&

.DISCUSSION...IR satellite imagery depicts a frontal boundary
along a moderate atmospheric river progressing southeastward
across the area this afternoon. Doppler radar reflectivity return
moderate to heavy rainfall spreading east and south along the
frontal boundary. Max hourly rain rates reported has been between
0.25 and 0.50 inches, specially over the south-southwest windward
facing terrain. In addition, strong southerly winds continue to be
observed over the coastal headlands and exposed ridges in Del
Norte and Humboldt counties, where gusts from 40 to 55 mph are
being recorded. Winds are still expected to increase for the
Mendocino Coast during the hour or two as the 925-850 jet move
southward and mixing to the surface.

Wind and rain will decrease substantially behind the front bringing
an end to the most impactful weather from this atmospheric river
this evening. However, additional shower activity and possibly
isolated thunder is expected in the wake of the front as the
parent low moves overhead in a colder environment. With snow
levels falling back to around 3000 feet, some higher passes may
have snow accumulations and the potential for chain requirements
through Monday afternoon/evening. HREF probs for 1"/hr is now
suggesting the is a 70-90% for hwy 36, while 30-40% for hwy 299.
6-hourly running means are 1-2 inches of snow, but not sufficient
at this time to warrant an advisory.

High pressure will build on Tuesday providing generally dry
weather for much of the area. Some light showers may linger for
the North Coast and across Del Norte with about a 20-30% chance
for 0.01in. By evening probabilities diminish to less 10% for
0.01in, before southerlies start to ramp up in advance of the next
frontal boundary and a narrow plume of IVT > 250kg/ms arrives on
Wed. Frost and subfreezing minimum temperatures are a concern for
Tue morning, however abundant fog and low clouds in the interior
valleys of Mendo and Lake may counteract the long wave cooling.
NBM probabilities are 90 to 100% for 32F or less. This will need
to be looked at more closely in the next day or so once we get by
the ongoing atmospheric river storm.

Additional frontal systems are forecast for the latter portion
of the week and over the weekend. GEFS and ECMWF ensemble member IVT
forecast indicate means just under 250kg/ms. GEFS has higher
probabilities along 40N and suggest potentially a wetter outcome
than the ECMWF. Perhaps the ECMWF will trend southward and wetter
for NW Cal. Impacts appear to be low from this late week front.
ZVS/DB

&&

.AVIATION...Impactful aviation hazards continued today as another
frontal boundary advanced across the region. The main flight
hazard overnight/today has been LLWS in excess of 62 knots, the
result of a strong low level jet out ahead of the frontal system.
A tight pressure gradient...especially along the far North
Coast...made for strong gusty surface winds. The recorded peak
gust at CEC was 58 knots earlier this morning. Periods of
moderate-heavy precipitation occasionally rendered widespread
conditions down from MVFR to IFR...particularly along the Del
Norte and Humbodlt Coasts. Initial frontal passage: intense
showers with a distinct wind shift and simultaneous revved-up
gusts happened in the early afternoon; ACV, CEC and EKA
experienced such an occurrence about 1:40-1:45 PM. LLWS will relax
in the early evening and surface winds will taper somewhat but
still remain strong in the evening. By late this evening,
instability aloft will be the catalyst for possible thunderstorms
and small hail around the coast including CEC and ACV airports.
/TA

&&

.MARINE....MARINE...Strong Gale forces gusts are being observed
in the inner waters currently. These gales are forecast to
diminish to breezy/ near gale strength this afternoon as the
frontal systems moves away form our area causing the pressure
gradient to level out over the coastal waters. Winds are
forecasted to switch to northerlies tonight through early tomorrow
morning. These northerlies are expected through Tuesday before
another frontal system arriving to the PacNW causes a return to
possible near gale/gale force gusts Wednesday morning. NBM Model
data is suggesting between a 40-50% probability of +40mph (34kt)
gusts in the northern waters Wednesday from 8AM-5PM. More
information on this next system will come in the next day or so as
Hi Res model guidance becomes available. Waves will continue to
remain chaotic through the rest of the day into early next week
due to steep wind waves interacting with a westerly long period
swell. Conditions are expected to be hazardous for smaller crafts
for the rest of this afternoon through Monday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Flood Watch until 11 PM PDT this evening for CAZ101>106.

     High Wind Warning until 4 PM PDT this afternoon for CAZ101-
     102.

     Wind Advisory until 5 PM PDT this afternoon for CAZ103>106-
     108>112.

     Winter Storm Warning until 11 PM PDT this evening for
     CAZ107.

     Wind Advisory until 8 PM PDT this evening for CAZ113>115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Gale Warning until 9 PM PDT this evening for PZZ450-455-470-
     475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Local storm report, Mar 16, 4:42 PM PDT, 4 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
442 PM PDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     Non-Tstm Wnd Dmg 1 E Bayview             40.76N 124.17W
03/16/2025                   Humboldt           CA   Public

            Tree uprooted and fell onto Fairway Drive in
            Eureka.

&&
Local storm report, Mar 16, 6:04 PM PDT, 2 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
604 PM PDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     Non-Tstm Wnd Dmg 9 N Fort Bragg          39.57N 123.77W
03/16/2025                   Mendocino          CA   Law Enforcement

            Tree down on Highway 1 blocking the
            northbound lane and part of the southbound
            lanes.

&&
Local storm report, Mar 16, 6:05 PM PDT, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
605 PM PDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Non-Tstm Wnd Dmg 5 N Trinidad            41.14N 124.16W
03/16/2025                   Humboldt           CA   Public

            Trees down on Sue-Meg State Park roads at
            various locations in Park.

&&
Special weather statement, Mar 16, 7:34 PM PDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Eureka CA
734 PM PDT Sun Mar 16 2025

CAZ101-102-170300-
Coastal Del Norte CA-Del Norte Interior CA-
734 PM PDT Sun Mar 16 2025

...A SHOWER WILL IMPACT CENTRAL DEL NORTE COUNTY UNTIL 8 PM PDT...

At 734 PM PDT, Doppler radar was tracking a shower 7 miles northwest
of Klamath, moving northeast at 20 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Crescent City, Jedediah Smith State Park, Klamath, Gasquet,
  Bertsch-Oceanview, Requa and Klamath Glen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4191 12399 4173 12372 4146 12404 4146 12406
      4147 12407 4151 12408 4155 12408 4155 12409
      4157 12410 4160 12410 4162 12412 4164 12412
      4167 12414 4171 12414 4174 12416 4175 12418
      4174 12419 4175 12419
TIME...MOT...LOC 0234Z 223DEG 33KT 4159 12412

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

ZVS
Special weather statement, Mar 16, 7:58 PM PDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Eureka CA
758 PM PDT Sun Mar 16 2025

CAZ101>103-105-170330-
Northern Humboldt Interior CA-Coastal Del Norte CA-Del Norte
Interior CA-Northern Humboldt Coast CA-
758 PM PDT Sun Mar 16 2025

...A SHOWER WILL IMPACT CENTRAL DEL NORTE AND NORTHERN HUMBOLDT
COUNTIES UNTIL 830 PM PDT...

At 758 PM PDT, Doppler radar was tracking a shower 7 miles north of
Klamath, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Klamath, Gasquet, Klamath Glen and Requa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4190 12390 4166 12369 4164 12368 4163 12370
      4159 12372 4136 12408 4147 12407 4152 12408
      4155 12408 4156 12410 4160 12410 4166 12414
      4172 12415
TIME...MOT...LOC 0258Z 228DEG 28KT 4163 12399

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

ZVS
Local storm report, Mar 16, 8:04 PM PDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
804 PM PDT Sun Mar 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     Landslide        1 S Burnt Ranch         40.80N 123.47W
03/16/2025                   Trinity            CA   Law Enforcement

            Rocks in the road reported on the eastbound
            lane of Highway 299.

&&

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 6:41 PM PDTSpecial Marine WarningEKA34 min
Mar 16, 7:34 PM PDTSpecial Weather StatementEKADel Norte26 min
Mar 16, 7:49 PM PDTSpecial Marine WarningEKA26 min
Mar 16, 7:58 PM PDTSpecial Weather StatementEKADel Norte32 min
Mar 16, 11:49 PM PDTSpecial Weather StatementEKAHumboldt26 min
Mar 17, 12:20 AM PDTSpecial Weather StatementEKAHumboldt25 min
Mar 17, 1:14 AM PDTSpecial Weather StatementEKAHumboldt31 min
Mar 17, 2:59 AM PDTFrost AdvisoryEKAMendocino30 hr
Mar 17, 2:59 AM PDTFreeze WarningEKALake, Mendocino30 hr
Mar 17, 10:33 AM PDTSpecial Weather StatementEKAHumboldt27 min
Mar 17, 10:36 AM PDTSpecial Weather StatementEKAHumboldt24 min
Mar 17, 1:37 PM PDTWinter Weather AdvisoryEKA59 hr
Mar 17, 2:32 PM PDTGale WatchEKA12 hr
Mar 17, 2:32 PM PDTGale WarningEKA6 hr
Mar 17, 2:32 PM PDTSmall Craft AdvisoryEKA12 hr
Mar 17, 2:53 PM PDTWind AdvisoryEKADel Norte, Humboldt51 hr

Nearby

Small Craft Advisories in California, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.